Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 18, NWS Cheyenne, WY

November 8, 2006Cheyenne County, Kimball County, Morrill County, Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 8, 2006, 11:07 AM MST for Cheyenne County, Kimball County, Morrill County, Nebraska. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2006, 11:07 AM MST (18:07 UTC)
Expired
Nov 8, 2006, 2:00 PM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

Counties Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3565 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 081807
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 AM MST WED NOV 8 2006

WYZ067-081915-
/O.CAN.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1107 AM MST WED NOV 8 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING THAT WAS IN EFFECT FOR PLATTE COUNTY. WEST WINDS WILL
CONTINUE TO BLOW AT 25 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH MID
AFTERNOON. HOWEVER...THESE SPEEDS ARE BELOW HIGH WIND CRITERIA.

TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE 
VEHICLES...ARE STILL URGED TO DRIVE WITH EXTRA CAUTION UNTIL THE
WINDS DECREASE LATE THIS AFTERNOON.
.

$$

NEZ021-054-055-082100-
/O.NEW.KCYS.WI.Y.0018.061108T1807Z-061108T2100Z/
MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1107 AM MST WED NOV 8 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY FOR CHEYENNE...KIMBALL AND MORRILL COUNTIES IN THE 
NEBRASKA PANHANDLE. THIS ADVISORY IS IN EFFECT UNTIL 2 PM MST
THIS AFTERNOON.

WEST WINDS HAVE INCREASED ACROSS THE CENTRAL AND ESPECIALLY THE
SOUTHERN NEBRASKA PANHANDLE LATE THIS MORNING. SPEEDS WERE FROM
30 TO 35 MPH WITH GUSTS AROUND 45 MPH. THE STRONG WINDS WILL 
PERSIST THROUGH 2 PM MST AND THEN DECREASE TO 15 TO 25 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLH
1 follow-up statement
000 
WWUS75 KCYS 082113
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
213 PM MST WED NOV 8 2006

NEZ021-054-055-082215-
/O.EXP.KCYS.WI.Y.0018.000000T0000Z-061108T2100Z/
MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
213 PM MST WED NOV 8 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY THAT INCLUDED CHEYENNE...MORRILL AND KIMBALL 
COUNTIES IN THE WESTERN NEBRASKA PANHANDLE IS NO LONGER IN EFFECT.
WEST TO NORTHWEST WINDS WILL CONTINUE TO BLOW AT SPEEDS OF 20 TO 30
MPH WITH GUSTS TO 35 MPH UNTIL ABOUT 4 OR 5 PM. THESE SPEEDS ARE
BELOW WIND ADVISORY CRITERIA.

A COLD FRONT WILL TURN THE WINDS TO NORTHERLY LATE THIS AFTERNOON.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 8, 3:15 AM MST, 7 hours 52 minutes earlier.

Area forecast discussion, Nov 8, 3:15 AM MST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST WED NOV 8 2006

.SHORT TERM...THROUGH THU NIGHT. FIRST THINGS FIRST...DROPPED THE
HIGH WIND WATCH AS MOST WIND PARAMETERS ARE NOW INDICATING A VERY
MARGINAL EVENT THAT WILL GRADUALLY DIMINISH AFTER MID MORNING. IT IS
NOT INCONCEIVABLE THAT A COUPLE STATIONS COULD GUST TO HIGHLIGHT
CRITERIA EARLY THIS MORNING...BUT THE WINDS SEEM TO BE MARGINAL
ENOUGH THAT A WIDESPREAD HIGH WIND WARNING WOULD NOT BE JUSTIFIED.
WILL RETAIN THE CURRENT HIGH WIND WARNING FOR PLATTE COUNTY WY
BECAUSE VERIFICATION SEEMS TO BE PROBABLE IN THE BRX VICINITY WHERE
LOCALIZED WIND CHANNELING ROUTINELY VERIFIES WARNINGS.

STRONG ZONAL FLOW ALOFT WILL BEGIN BACKING TO MORE SOUTHWESTERLY
TODAY INTO TONIGHT IN RESPONSE TO A WEAK TROUGH APPROACHING FROM THE
WEST. THE TROUGH WILL PROPAGATE OVER THE CYS FORECAST AREA LATE THU
AND THU NIGHT. AT THE SURFACE...ONE MORE MILD DAY IN STORE FOR TODAY
BEFORE A PACIFIC COLD FRONT BRINGS A RETURN TO TEMPERATURES CLOSE TO
NORMAL. STRONG LOW LEVEL FLOW TODAY WILL BOOST HIGH TEMPERATURES
INTO THE UPPER 60S TO MID 70S EAST OF THE MOUNTAINS TODAY BEFORE THE
FRONT MOVES SOUTH INTO THE FORECAST AREA THIS AFTERNOON. POSTFRONTAL
SURFACE WINDS WILL VEER TO UPSLOPE WHICH WILL SERVE TO DECREASE WIND
SPEEDS IN ADDITION TO MOISTENING UP THE ATMOSPHERE. TODAY WILL STAY
DRY BUT SOME PRECIPITATION WILL BECOME POSSIBLE LATER TONIGHT MAINLY
OVER THE NORTHERN TIER OF THE FORECAST AREA. TEMPS TONIGHT WILL BE
COOLER THAN THE PAST COUPLE DAYS BUT WILL STILL BE WELL ABOVE
NORMAL. THU WILL BE COOLER WITH EXPECTED HIGH TEMPS STILL A TAD
ABOVE NORMAL. WILL INCLUDE CHANCE OF PRECIP THU EXCEPT OVER
SOUTHEASTERN QUARTER OF FORECAST AREA WHERE DRY SLOTTING IS FORECAST
FOR MOST OF THE DAY. A REINFORCING SURGE OF COOL...BUT NOT
COLD...AIR WILL FILTER ACROSS THE AREA THU. LIGHT PRECIP WILL BE
POSSIBLE OVER THE ENTIRE FORECAST AREA THU NIGHT BUT ANY SNOWFALL
ACCUMULATIONS SHOULD BE QUITE LIGHT.

.LONG TERM...FRI THRU TUE...MODELS MORE CONSISTENT WITH SYSTEM INTO
FRI...WITH EACH RUN SHOWING LESS PCPN OVER AREA ON FRI...SO HAVE
TRIMMED POPS BACK EXCEPT FOR MTNS.  BRIEF BREAK FRI NIGHT INTO SAT
MIDDAY BEFORE NEXT PACIFIC SYSTEM SHIFTS INTO THE REGION. MAIN PCPN
PERIOD WILL BE SAT NIGHT INTO SUN MORNING AS UPPER TROF MOVES THRU.
FAST PROGRESSION OF PACIFIC SYSTEMS CONTINUES INTO MON/TUE WITH GFS
AND ECMWF SHOWING COLD TROF MOVING THRU REGION.  LOOKS TO BE WINDY
ON MON WITH SFC/UPPER PATTERN FAVORABLE FOR W OR WSW FAVORED AREAS.
MAIN PCPN PERIOD APPEARS TO OCCUR MON NIGHT AS DECENT COLD FRONT
PASSES THRU.  COLD AND WINDY ON TUE AS SYSTEM AMPLIFIES INTO CENTRAL
PLAINS AND WEAK UPPER LOW FORMS OVER NRN PLAINS...WITH MTN SNOW
SHWRS POSSIBLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL NOON TODAY FOR WYZ067.
NE...NONE.

&&
Hazardous weather outlook, Nov 8, 5:00 AM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
500 AM MST WED NOV 8 2006

WYZ061>066-069-091200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-
500 AM MST WED NOV 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR TODAY.
A FEW GUSTS TO NEAR 55 MPH ARE POSSIBLE IN THE WINDIEST SPOTS IN THE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF SNOW MAINLY THURSDAY NIGHT...AND AGAIN ON
SATURDAY NIGHT.  IT COULD BE QUITE WINDY ON MONDAY...WITH ANOTHER
CHANCE OF SNOW ON MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-068-070-091200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
500 AM MST WED NOV 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH WILL OCCUR
TODAY...ESPECIALLY IN WYOMING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF SNOW MAINLY THURSDAY NIGHT...AND AGAIN ON
SATURDAY NIGHT.  IT COULD BE QUITE WINDY ON MONDAY IN WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ067-091200-
PLATTE-
500 AM MST WED NOV 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT MAINLY FOR SOUTHERN PARTS OF
THE COUNTY THROUGH NOON.  GUSTS WILL REACH 60 TO 65 MPH IN A FEW
SPOTS.  MOTORISTS SHOULD USE CAUTION ON I-25 BETWEEN WHEATLAND AND
CHUGWATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF SNOW MAINLY THURSDAY NIGHT...AND AGAIN ON
SATURDAY NIGHT.  IT COULD BE QUITE WINDY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.